Home / Blog / Medical Malpractice / The complications of anesthetic toxicity

The complications of anesthetic toxicity

Posted on December 10, 2014 11:34 am under Medical Malpractice

Most invasive dental procedures require local anesthesia for pain control. But despite the prevalence of its use, many oral health professionals still overcalculate the required anesthetic dosage, which results in anesthetic toxicity. In fact, a significant number of cases of anesthesia overdose every year occur in dental offices.

The most common complication of anesthetic toxicity is parasthesia, or the prolongation of anesthetic effects, which may last for up to 8 weeks without treatment. Allergic reactions are also common during anesthetic toxicity. Among these reactions are angioedema (rapid swelling of the dermis), dermatitis, hives, fever, photophobia, and sometimes anaphylaxis.

Anesthetic toxicity should never happen; if it does, a dental practitioner was likely negligent in administering the correct anesthesia dosage during a dental procedure. If you have suffered adversely after dental malpractice in Wisconsin, a dental malpractice lawyer at Habush Habush & Rottier S.C. ® might be able to help you file a claim against the negligent party involved. To learn more about taking legal action, call us at (414) 271-0900 today.